Introduction The coincidental occurrence of a cardiac symptomatology (e.g. an acute coronary syndrome or a myocardial infarction), during an anaphylactic or anaphylactoid episode is known as Kounis Syndrome. A variety of drugs, substances, food and environmental exposures are associated with this reaction. There is an exponential increase in the number of published scientific articles reports on this syndrome, but since it is rare, the largest case series published so far included only 10 and 6 patients. Methods We searched the global World Health Organization database called VigiBase™ to detect all cases of Kounis Syndrome ever reported (last update December 31st 2014). Results We identified 51 cases of Kounis Syndrome reported to International Pharmacovigilance Agency (VigiBase™). All these cases were reported in the period 2010-2014 and almost half cases (22 reports) belonged to the year 2014. Most cases occurred in the USA and non-steroidal anti-inflammatory drugs were the most frequent trigger drugs. Discussion We collected pharmacovigilance international data representing the largest case series ever published on the recently identified Kounis Syndrome.
|Titolo:||Kounis Syndrome: An analysis of spontaneous reports from international pharmacovigilance database|
|Data di pubblicazione:||2016|
|Tipologia:||1.1 Articolo in rivista|